Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jan 24, 1996, 4:20 AM EST for Sevier County, Tennessee. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 1996, 4:20 AM EST (09:20 UTC)
- Expired
- Jan 24, 1996, 5:15 AM EST
- In force
- 55 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 452 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMRX 240919 RRA SVRMRX TNC155-241015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 420 AM EST WED JAN 24 1996 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST TENNESSEE ...SEVIER COUNTY AT 417 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS MOVING INTO SEVIER COUNTY. THIS LINE WAS MOVING EAST AT 45 MILES AN HOUR. STRONG STRAIGHT LINE WINDS ARE LIKELY WITH THESE STORMS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 3:00 AM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jan 24, 3:00 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 300 AM EST WED JAN 24 1996 CD FNT JUST E OF BNA AT THIS TIME WITH FROPA PROGGD BY MODELS AT CSV/CHA ARND 11Z...TYS ARND 13Z...AND TRI BTW 14-15Z. WSR-88DS OUT OF MRX/BNA SHOWS A LINE OF RW/TRW MARCHING EWD ACRS THE CUMBERLAND PLATEAU WITH STG GRADIENT WINDS AHEAD OF THE FRONT. ANTICIPATE WIND ADVY CRITERIA WINDS ACROSS THE HIGHER ELEVATIONS OF E TN THIS MRNG DUE TO THE 40-50 KNOT 850 MB LO LVL JET. BREEZY CONDS WILL BE FELT AFTR FROPA DUE TO THICKNESS GRAD (CAA PATTERN). MDLS ARE REASONABLE GUD AGREEMENT IN MVG UPR TROF E OF THE AREA TODAY WITH SOME WRAP-ARND MSTR PROGGD OVER THE NRN PLATEAU AND VALLEY DURING THE DAY WITH SOME LIGHT SNOW SHOWERS OR FLURRIES POSSIBLE AT TRI/CSV/ AND POSSIBLY TYS. LITTLE TO NO ACCUMULATIONS ANTICIPATED. SFC HI WILL BUILD INTO THE REGION OVERNGT THEN MV E OF THE AREA ON THU. NEXT TROF WILL BECOME ESTABLISHED OVR SRN PLAINS IN FAST SRN STREAM FLOW ON THU WITH ONLY A FEW HIGH CLOUDS POSSIBLE ACROSS THE FORECAST AREA FOR TOMM. TEMPS WILL FALL DURING THE DAY TODAY. COLDER FAN VALUES SEEM MORE REASONABLE FOR TONIGHT SINCE WINDS ARE EXPECTED TO BECOME LIGHT AND SKIES WILL CLEAR. FWC/FAN VALUES CLOSE AND REASONABLE FOR THU. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:58 AM EST | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 62 min |
| Jan 24, 5:09 AM EST | Severe Thunderstorm Warning | MRX | Cocke, Greene | 66 min |
| Jan 24, 5:31 AM EST | Severe Thunderstorm Warning | MRX | Unicoi, Washington | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.